I have been on at least 2 mgs per day of Klonopin for the past five months and for the past month up to 6-8 mgs per day. My psychiatrist cut me off cold turkey due to possible interactions with other drugs I am taking (in particular, Lamictal). She said that after two days I had already been through the worst, but my withdrawls have only increased in intensity and diversity of symptoms, including, but not limited to: confusion, feeling like I'm not in my body, headache, nausea, vomitting, no short term memory, dizziness, random muscle contractions. I know I'm leaving out a couple, but these are the most troubling. My pschiatrist WILL NOT write another prescription for Klonopin so I cannot taper off it. Should I contact someone to get a second opinion about this quitting cold turkey? I don't know if any of this is dangerous to my health.
You need to do something...The klonopin is still leaving your system. Your doctor is obligated to taper you. Definite possiblility of seizure with cold turkey. Your doctor is yet anothor doctor that knows nothing about benzo's. You are in danger. Don't want to scare you but I know what I'm talking about, I took more than you, all by prescription.
Benzo's are the worst and the LONGEST drugs to come off of. How bad and how long depends on dose and length of time taken. Heavy users count years not days. Keep you head about you, because the "head withdrawls" are as bad as the body withdrawals.
Got a script so I can go back up to 1.5 mgs a day then taper off that. Thank you for the advice, though. At least now I know coming down off it will be a hell of a lot easier tapering off than going through withdrawls like I have been.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.